Sunday, October 11, 2015

First Chemo

I had my first chemo on September 30th.  It was a very long day as the first time you get chemo they administer it very slowly.  We started at 9:30 (8:30 if you count my seeing the PA first) and we weren't done until around 3.  The facility is quite nice though.  The chairs recline and have both a heat and massage function.  Each little area also has it's on TV and they have heated blankets.

They started me off with two IV anti-nausea drugs, one that latest 3 days, one that lasted 5 days.  Next was IV steroids and then IV Benedryl.  I had also started taking a low dose steroid the day before, and also took it the day of and the day after.

The chemo made me tired, very cold, and very, very achy.  Most of the pain centered in my hips, and a week and a half later, steps still bug them a bit.  I didn't end up with too much nausea, and what little I had, my breakthrough pills took care of.  I did manage to work the next two days, though by Friday afternoon, I was wiped out and pretty much gave up thinking.

Unfortunately, I ended up with a colitis flare that weekend.  I'm not sure if it was something I ate, and I would have had the flare anyways, or if the chemo contributed to it in some way.  I have a feeling that the chemo made me more susceptible to something that I ate triggering a flare up.  I ended up on predisone this week to treat it (just took my last pill in fact), and I'm doing a better.  Unfortunately, it has left me really tired as I'm not sleeping through the night.

My next chemo is scheduled for October 21st.  It shouldn't take as long and I don't have to be there until noon.  We'll see how this one goes, and I'm praying to not have another flare up of the colitis with it.

1 comment:

  1. I know it is not easy, but congratulations on the first chemo cycle being done. Some say that one is the hardest, because you are learning how your body tolerates it. Also, when you are not feeling so well it may help to remember that it is the treatment working on you, and not necessarily the cancer in you that makes you feel the way you do. Thoughts, prayers, and support. Please let me know if I can help in any way.